Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Is it normal to have late periods after taking mtp kit?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5143 Questions
hello dr. i had conceived on 9 nov and my menstural date was 18 nov. i missed my periods. i had tried for pregnancy urine test at home. i got positive result. after dat i taken mtp kit. but no bleeding was started. after dat i missed my second period. and i did pregnancy urine test again at home in between 3 times. and i got negative test. please tell me what should i do?
Posted Tue, 11 Feb 2014 in Pregnancy
Answered by Dr. Shanti Vennam 35 minutes later
Brief Answer: Please get expert help at once. Detailed Answer: Hi, Thanks for posting your query. I presume that you had tried to abort yourself through self-medication. If it is so, you should immediately get help from a specialist, get a trans-vaginal sonogram to see the status of the pregnancy and get further management. Self-medication without proper dosage adjustment based on the period of gestation and without locating the intrauterine sac can lead to incomplete abortion, infection and bleeding, failed abortion and consequently the pregnancy may continue with the risk of congenital malformations owing to the teratogeneic nature of the drugs taken for inducing abortion. The presence of persistent negative pregnancy tests suggests that the pregnancy may have become missed consequent to the medication and the absence of any signs of emptying of the uterus like pain or bleeding could be due either to inadequate dosage or non-reactive uterus. It can be confirmed through examination and a sonogram, preferably trans-vaginal. Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor